Winter Weather, Carbon
- When
- April 11, 8:00 PM EST to April 12, 8:00 AM EST
- Where
- Carbon forecast zone
- Reported by
- ASOS
- Coordinates
- 40.918, -75.709 (the zone’s center; the record gives no point)
m. m.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
Precipitation along the leading edge of a low pressure system that went into the Great Lakes fell as a wintry mix across the higher terrain of the Poconos from around 9 p.m. EDT on the 11th until around 9 a.m. EDT on the 12th. Precipitation started as rain, changed quickly to snow and then over to freezing rain around 2 a.m. EDT on the 12th. The freezing rain coated trees, signs and vehicles in the higher terrain of the Poconos. Even though the precipitation fell at night, the ground remained too warm for ice to accrue on roadways. Ice accretions were less than one quarter of an inch.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Apr 11, 4:00 PM EST, 4 hours earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
500 PM EDT WED APR 11 2007
.SYNOPSIS...
LOW PRESSURE MOVING SLOWLY THROUGH THE EASTERN GREAT LAKES REGION
TONIGHT WILL BRING A STRONG FRONT THROUGH OUR AREA FROM THE
SOUTHWEST OVERNIGHT AND THURSDAY MORNING. LOW PRESSURE IS EXPECTED
TO DEVELOP ALONG THIS FRONT OFF THE MID-ATLANTIC COAST LATER
THURSDAY AND MOVE INTO THE NEW ENGLAND COASTAL WATERS THURSDAY
NIGHT. A BRISK WEST FLOW WILL FOLLOW FOR OUR AREA THURSDAY NIGHT AND
FRIDAY. HIGH PRESSURE WILL BUILD BRIEFLY OVER THE AREA FRIDAY BUT
MOVE OFFSHORE SATURDAY, AS ANOTHER STRONG LOW PRESSURE SYSTEM MOVES
SLOWLY UP THE EAST COAST SUNDAY INTO MONDAY. THAT LOW IS FORECAST TO
MOVE SLOWLY EASTWARD MONDAY NIGHT AND TUESDAY.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
A POTENT LITTLE STORM WILL BE MOVING THROUGH THE AREA OVERNIGHT
AND THURSDAY MORNING. THE NAM-WRF HAS MORE ENERGY AND LIFT
ASSOCIATED WITH THIS SYSTEM THAN DOES THE GFS, AS IT DEVELOPS A
SECONDARY LOW ALONG THE CENTRAL MID ATLANTIC COAST VERY EARLY
THURSDAY MORNING. THE GFS IN EARLIER ITERATIONS DID THE SAME
THING, SO INDICATIONS ARE THAT THE NAM-WRF IS OVERDONE AND THE
RESULTANT LIFT AND QUANTITATIVE PRECIPITATION WILL BE MORE IN LINE
WITH THE GFS, WHICH IS ESSENTIALLY 3/4 TO 1 1/4 INCHES FOR GENERAL
AMOUNTS LOCALLY, ONE WOULD ADD ANOTHER INCH OR SO TO REACH
ISOLATED STORM MAXIMUM AMOUNTS. THESE AMOUNTS SHOULD BE BELOW THE
LEVELS NEEDED FOR WIDESPREAD FLOODING, SO A FLOOD WATCH WAS NOT
ISSUED, AND INSTEAD THE HAZARDOUS WEATHER OUTLOOK (FOR THE PERIOD
BEYOND 6 HOURS) WAS UPDATED TO REFLECT THE LATEST THINKING.
OVER NORTHWESTERN ZONES, TEMPERATURES SHOULD LOWER AT THE SURFACE
AND IN THE LOWER LEVELS AS LIGHT PRECIPITATION BEGINS LATER THIS
EVENING, AND THIS COULD LEAD TO SOME SLEET OR SNOW MIXED IN OVER
HIGHER ELEVATIONS LATER THIS EVENING INTO THE OVERNIGHT PERIOD.
NO SIGNIFICANT ACCUMULATIONS ARE FORECAST. THEN, AS RAIN BECOMES
HEAVIER, AND ANY LOW LEVEL COLD LAYERS ARE SCOURED OUT,
PRECIPITATION SHOULD BECOME ALL RAIN TOWARD MORNING.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/...
THE SYSTEM DESCRIBED ABOVE WILL BE LEAVING THE AREA THURSDAY
MORNING SOUTH AND THE REST OF THE AREA THURSDAY AFTERNOON OR BY
THURSDAY EVENING FAR NORTH. A WEST TO NORTHWEST FLOW AND
CONSEQUENT DOWNSLOPING FLOW WILL OCCUR FRIDAY, ALTHOUGH WITH
TERRAIN CONSIDERATIONS AND SOME LAKE EFFECT-TYPE FLOW CREATING
SOME CLOUDS FOR THE NORTHWESTERN AREAS FRIDAY. FAIR WEATHER
RETURNS BY FRIDAY NIGHT AS HIGH PRESSURE BRIEFLY BUILDS.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
JUST AS LOW PRESSURE OVER THE CANADIAN MARITIMES EXITS STAGE RIGHT,
ANOTHER AREA OF LOW PRESSURE WILL BE BREWING OVER THE CENTRAL
MISSISSIPPI RIVER VALLEY WITH ITS SIGHTS AIMED RIGHT AT THE MID
ATLANTIC REGION. CLOUDS WILL START OVERSPREADING THE CWA FROM
WEST TO EAST SATURDAY MORNING, WITH A CHANCE OF SHOWERS SATURDAY
AFTERNOON. RAIN SHOWERS ARE LIKELY OVER THE ENTIRE CWA LATE
SATURDAY NIGHT THROUGH MOST OF SUNDAY. PRECIPITATION WILL FALL IN
THE FORM OR RAIN OVER MOST OF THE AREA THROUGHOUT THE EVENT, EXCEPT
IN THE SOUTHERN POCONOS AND EXTREME NORTHWESTERN NEW JERSEY WHERE A
MIXTURE OF RAIN AND SNOW IS POSSIBLE AT TIMES SUNDAY NIGHT AND
MONDAY MORNING. IT IS VERY DIFFICULT TO GET A MAJOR SNOWSTORM IN OUR
CWA SO LATE IN THE SEASON, AND RIGHT NOW WE/RE NOT EXPECTING A
SIGNIFICANT SNOWFALL FROM THIS EVENT UP NORTH. THIS SITUATION WILL
NEED TO BE MONITORED, AND FORECASTS WILL BE ADJUSTED AS NECESSARY.
WE COULD BE LOOKING AT SIGNIFICANT RAIN IN SOME AREAS. COASTAL
FLOODING COULD ALSO BE AN ISSUE GIVEN THE STRONG AND PROLONGED
ONSHORE FLOW, COUPLED WITH AN APPROACHING NEW MOON. TUESDAY AND
WEDNESDAY OF NEXT WEEK SHOULD BE RELATIVELY TRANQUIL AS HIGH
PRESSURE BUILDS IN OVER THE REGION.
&&
.AVIATION...
VFR CONDITIONS CURRENTLY EXIST ACROSS ALL THE TERMINALS. AS LOW
PRESSURE TRACKS CLOSER TO THE REGION TONIGHT, CEILINGS WILL LOWER
AND RAIN WILL DEVELOP. MVFR CONDITIONS ARE FORECAST TO OCCUR AROUND
MIDNIGHT. IFR CONDITIONS ARE POSSIBLE AROUND DAYBREAK IN THE RAIN
AND SOUTHEAST FLOW.
&&
.MARINE...
THE EXISTING SCAS WERE RETAINED THROUGH THE OVERNIGHT. COME
DAYBREAK ON THURSDAY, GALES LOOK LIKELY ACROSS THE NORTHERN OCEAN
WATERS WHILE SCAS STILL LOOK LIKELY ACROSS THE SOUTHERN WATERS AND
DELAWARE BAY. AFTER A POSSIBLE RESPITE WITH THE GUSTY WINDS ON
THURSDAY NIGHT(SEAS WILL STILL NECESSITATE A SCA), GUSTS WILL ONCE
INCREASE ON FRIDAY AS LOW PRESSURE REVS UP IN THE GULF OF MAINE.
WHEN ITS ALL SAID AND DONE, HEADLINES EVENTUALLY MAY BE NEEDED FOR
THE ENTIRE FORECAST PERIOD AS ANOTHER LOW PRESSURE SYSTEM IS
FORECAST TO AFFECT THE REGION ON SUNDAY.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 11 PM THIS EVENING TO 6 PM EDT
THURSDAY FOR ANZ430-431-452>455.
SMALL CRAFT ADVISORY FROM 11 PM THIS EVENING TO 6 AM EDT
THURSDAY FOR ANZ450-451.
GALE WARNING FROM 6 AM TO 6 PM EDT THURSDAY FOR ANZ450-451.
&&
SYNOPSIS/NEAR TERM/SHORT TERM/
LONG TERM...JJM
AVIATION/MARINE...RKHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 423 PM EDT WED APR 11 2007 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-121200- NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 423 PM EDT WED APR 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...EASTERN MARYLAND...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT HEAVY RAIN IS POSSIBLE LATE TONIGHT INTO THURSDAY MORNING. BETWEEN THREE QUARTERS AND ONE AND A QUARTER INCH OF RAIN IS EXPECTED ACROSS MUCH OF THE AREA. UP TO ONE AND THREE QUARTERS OF AN INCH IS POSSIBLE IN A FEW ISOLATED SPOTS. ACROSS THE SOUTHERN POCONOS AND NORTHWESTERN NEW JERSEY, THE RAIN MAY MIX WITH SLEET OR SNOW, ESPECIALLY IN THE HIGHER ELEVATIONS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY RAIN AND STRONG WINDS ARE POSSIBLE SUNDAY INTO MONDAY AS LOW PRESSURE DEEPENS ALONG THE MID ATLANTIC COAST. A MIXTURE OF RAIN AND SNOW IS POSSIBLE IN THE SOUTHERN POCONOS AND NORTHWESTERN NEW JERSEY LATE SUNDAY INTO MONDAY. TIDAL FLOODING MAY ALSO BE POSSIBLE SUNDAY AND MONDAY GIVEN A STRONG ONSHORE FLOW AND AN APPROACHING NEW MOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-452>455-121200- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 423 PM EDT WED APR 11 2007 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 6 PM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT SMALL CRAFT ADVISORY .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SMALL CRAFT ADVISORY .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ450-451-121200- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- 423 PM EDT WED APR 11 2007 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 6 AM EDT THURSDAY... ...GALE WARNING IN EFFECT FROM 6 AM TO 6 PM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT SMALL CRAFT ADVISORY GALE WARNING .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY GALE WARNING .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The national radar mosaic for the moment the first event began.
2 winter weather. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2007Every state in 2007This day in weather historyWarnings in Pennsylvania, April 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 30704, 30705.